Hey Simo -
One thing you might want a heads up on is the Delayed Onset of Withdrawal Symptoms - you might be going along fine, and it seems that out of nowhere, the withdrawals hit. Some people even claim they had never felt better, in the weeks before their withdrawals hit. It is why some people have trouble reinstating.
Additionally, now that I see your signature, you did a lot of every-other-day dosing, and we really really don't recommend that, it is destabilizing. Can you please put a month/year in when you were doing that every other day stuff, so we know how long ago it was? I expect you may still be rattling out symptoms from the every-other-day thing for a few months yet.
Every-other day dosing
The problem is: he categorically thinks i have bipolar and he thinks i need Olanzapine.
There is such a thing as manic depression, or "bipolar," but it's very rare. I'd say that it's much less than 5% of the people currently diagnosed with it. Most people got diagnosed with it while in the throes of a drug reaction, like me. You can't diagnose a drug reaction.
Additionally, there is no evidence that olanzapine does anything good for "bipolar" as you have noted. Please, while you are preparing your syringe & measuring kit, go to your library and get Robert Whitaker's excellent "Anatomy of an Epidemic." or buy it - so that your Dad can read it, too. Then you will understand better.
It is vitally important that we go slowly in your taper. Failure to do so could result in unwanted symptoms way beyond insomnia, like intrusive perceptions (called "voices" "hallucinations" and "psychosis" by doctors), depersonalization/derealization (also called "psychosis" by doctors, they like that word), akathisia, motor disruptions. This list is common to antidepressants, but the symptoms are very similar to coming off olanzapine, too: Dr. Joseph Glenmullen's Most Common symptoms of Withdrawal Anyhow, if you present with these symptoms to a psychiatrist, they only know to give out more drugs.
You will need to learn to live through the symptoms, and come out the other side. A s-l-o-w taper is the key to fooling your nervous system into thinking there were no changes at all! That's how you sneak from the bear or the wolf. I wrote elsewhere:
Think of the olanzapine (or any drug for that matter) as a wolf or a bear.
When you are in the wild and you encounter one of these things, the FIRST thing you must do is: KEEP CALM. (yeah, I know, the meme and all, but it's true) The next thing you do is DON'T MOVE!
If it is a total standoff and you want to get away, you CANNOT run. It's you and the bear. If you run, the bear and wolf have a hard-wired instinct to chase, and you will lose.
The goal in a standoff with a bear is to sneak.
That's what a taper is. Sneaking away from the wolf. You've seen a cat stalk - it waits until the prey is not looking, then moves a bit (maybe 10%?) then it waits. And waits. And waits. Holding will save your life, when you are in a standoff with a bear. And Saphris and olanzapine are a bear and a wolf respectively!
Before, you dropped your berries and ran away, and the bear caught up to you. Didn't work.
The goal is to sneak the drug out of your system sooooooo slowly that your brain hardly notices it's gone. And doesn't chuck a wobbly like before.
But here's the good news (I'll end with good news) - you have reinstated. You are safe. Pick a dose and stay with it. HOLD. When you think you want to drop your dose, HOLD some more (and look at that Delayed Onset link again!), and wait for the worst symptoms to pass. THEN, HOLD another 2-4 weeks before planning your next taper.
So right now, you should pick a dose and hold there, and plan to hold there until you are at least 1 month out from your last change, preferably 3 months. Don't worry about how long this will take - it is better to be successful than to be fast.
Being safe and stable is more important right now.
So yes, start getting your equipment - ask your Dad for help in reading the liquid taper threads. SIMPLE SUMMARY: Put your whole tablet in XX ml of Ora-Plus (measured, graduated cylinder is best). Pull out your dose in a syringe. The maths depend on the strength of your liquid, measured in mg/ml. How much tablet is in how many ml?
You can tell us every step you try, and we'll help. So your tablet is how big? How are you cutting it now?
The very first step will be to convert your entire dose to liquid, so you will have plenty of practice when you start tapering.
Every change counts as a "taper" - so after switching your full dose from tablets to liquid, you will hold for a month, and get a lot of practice before getting ready to taper.
You can do this, believe me, liquid taper is much easier than dry cutting!
One last question: what are you doing for your physical body? Can you take walks? Do some light weight lifting? These seem to really help move the healing process along. How is your diet?